MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; GCJ
Model Number C0R37
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: "laparoscopic gastric sleeve" event description: cer 1 of 2: (b)(4), cer 2 of 2: (b)(4)."happened in both first case and second case.Part of the seal fell off in the patient and they had to go retrieve it.Happened in the middle of the case.The surgeon was using the trocar." type of intervention: "procedure completed with new trocar" patient status: "they couldn't state anything about potential future complications, but nothing was wrong then.".
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, nine (9) sterile units were returned for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant's experience could not be replicated or confirmed.The sterile units were visually inspected and no non-conformances were observed.Based on the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical's instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is to follow up medwatch report #mw#5074110.
 
Event or Problem Description
Additional information was received via email, from sales associate on tuesday 2-jan-2018: "materials said he sent back all items, so if they aren't in the box they must have disposed of them." additional information was received via mail, from fda medwatch #mw5074110 on 11jan2018: "applied medical kii optical access system: trocar was inserted into patient.Surgeon was using []clip appliers and seal of trocar broke off into patient's abdomen.Surgeon retrieved the seal.No adverse impact to the patient.Diagnosis or reason for use: surgery.Event abated after use stopped or dose reduced: yes.".

Brand Name
C0R37, 15X100 KII OPT ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7143516
Report Number2027111-2017-02160
Device Sequence Number13730479
Product Code GCJ
UDI-Device Identifier00607915116422
UDI-Public(01)00607915116422(17)201005(30)01(10)1307303
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/05/2020
Device Model NumberC0R37
Device Catalogue Number101414401
Device Lot Number1307303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1